Next article Search Articles Instructions for authors  Access Statistics | Citation Manager  
CASE REPORT  

 Article Access Statistics
    Viewed130    
    Printed3    
    Emailed0    
    PDF Downloaded21    
    Comments [Add]    

Recommend this journal

Flecainide intoxication in pediatric patients with supraventricular tachycardia


1 Department of Pediatrics, Hospital Universitari Vall d'Hebron, Barcelona, Spain
2 Department of Pediatrics, Hospital Universitari de Lleida, Lleida, Spain
3 Department of Pediatric Cardiology, Hospital Universitari Vall d'Hebron, Barcelona, Spain
4 Department of Pediatric Cardiology, Hospital Universitari Vall d'Hebron, Barcelona, Spain; Department of Pediatric Cardiology, Royal Brompton Hospital, London, England

Correspondence Address:
Dr. Ferran Roses-Noguer
Passeig de la Vall dfHebron 11-129, 08035 Barcelona

Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/apc.APC_116_19

Rights and Permissions

Year : 2020  |  Volume : 13  |  Issue : 3  |  Page : 264-266

 

SEARCH
Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles

  Article in PDF (1,357 KB)
Email article
Print Article
Add to My List
Flecainide is a class IC antiarrhythmic indicated for ventricular and supraventricular arrhythmias in pediatric patients without structural heart disease. Flecainide has a narrow therapeutic window and proarrhythmic effect even in therapeutic doses and could lead to a life-threatening intoxication. Dosage errors, accidental intakes, and drug or food interactions, especially with dairy products, can be the cause of the intoxication. We report three consecutive cases of flecainide intoxication in children with supraventricular tachycardia (SVT) in our hospital from 2017 to 2019. Two cases had complete and spontaneous normalization of electrocardiogram (ECG) after flecainide removal. However, admission to the intensive care was required due to a sustained ventricular tachycardia in one case. Flecainide intoxication can be a life-threatening complication in patients with SVT. We believe all children should have close monitoring with serial ECG and plasma levels of flecainide during the 48–72 h after initiation of treatment, and consider hospitalization for patients <1 year of age.






[FULL TEXT] [PDF]*
 

 

 

 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 
 
 Reader Comments
 Email Alert *
  *
 * Requires registration (Free)
 
 CASE REPORT
 




1 Department of Pediatrics, Hospital Universitari Vall d'Hebron, Barcelona, Spain
2 Department of Pediatrics, Hospital Universitari de Lleida, Lleida, Spain
3 Department of Pediatric Cardiology, Hospital Universitari Vall d'Hebron, Barcelona, Spain
4 Department of Pediatric Cardiology, Hospital Universitari Vall d'Hebron, Barcelona, Spain; Department of Pediatric Cardiology, Royal Brompton Hospital, London, England

Correspondence Address:
Dr. Ferran Roses-Noguer
Passeig de la Vall dfHebron 11-129, 08035 Barcelona

Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/apc.APC_116_19

Rights and Permissions

Flecainide is a class IC antiarrhythmic indicated for ventricular and supraventricular arrhythmias in pediatric patients without structural heart disease. Flecainide has a narrow therapeutic window and proarrhythmic effect even in therapeutic doses and could lead to a life-threatening intoxication. Dosage errors, accidental intakes, and drug or food interactions, especially with dairy products, can be the cause of the intoxication. We report three consecutive cases of flecainide intoxication in children with supraventricular tachycardia (SVT) in our hospital from 2017 to 2019. Two cases had complete and spontaneous normalization of electrocardiogram (ECG) after flecainide removal. However, admission to the intensive care was required due to a sustained ventricular tachycardia in one case. Flecainide intoxication can be a life-threatening complication in patients with SVT. We believe all children should have close monitoring with serial ECG and plasma levels of flecainide during the 48–72 h after initiation of treatment, and consider hospitalization for patients <1 year of age.






[FULL TEXT] [PDF]*


        
Print this article     Email this article